From revealed preference to preference revelation
Utility functions are regarded as elements of a linear space that is paired with a dual representation of choices to demonstrate the similarity between preference revelation and the duality of prices and quantities in revealed preference. With respect to preference revelation, quasilinear versus ordinal utility and choices in an abstract set versus choices in a linear space are distinguished and their separate and common features are explored. The central thread uniting the various strands is the subdifferentiability of convex functions.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Heydenreich Birgit & Müller Rudolf & Uetz Marc & Vohra Rakesh, 2008.
"Characterization of Revenue Equivalence,"
001, Maastricht University, Maastricht Research School of Economics of Technology and Organization (METEOR).
- Müller Rudolf & Uetz Marc & Vohra Rakesh & Heydenreich Birgit, 2007. "Characterization of Revenue Equivalence," Research Memorandum 017, Maastricht University, Maastricht Research School of Economics of Technology and Organization (METEOR).
- First:Birgit Heydenreich & Rudolf Muller & Marc Uetz & Rakesh Vohra, 2007. "Characterization of Revenue Equivalence," Discussion Papers 1448, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Apartsin, Yevgenia & Kannai, Yakar, 2006. "Demand properties of concavifiable preferences," Journal of Mathematical Economics, Elsevier, vol. 43(1), pages 36-55, December.
- Kannai, Yakar, 2004. "When is individual demand concavifiable?," Journal of Mathematical Economics, Elsevier, vol. 40(1-2), pages 59-69, February.
- Diewert, W E, 1973. "Afriat and Revealed Preference Theory," Review of Economic Studies, Wiley Blackwell, vol. 40(3), pages 419-25, July.
- Joseph M. Ostroy & Uzi Segal, 2010.
"No Externalities: A Characterization of Efficiency and Incentive Compatibility with Public Goods,"
Boston College Working Papers in Economics
769, Boston College Department of Economics.
- Joseph Ostroy & Uzi Segal, 2012. "No externalities: a characterization of efficiency and incentive compatibility with public goods," Social Choice and Welfare, Springer, vol. 39(4), pages 697-719, October.
- Makowski, Louis & Ostroy, Joseph M. & Segal, Uzi, 1999. "Efficient Incentive Compatible Economies Are Perfectly Competitive," Journal of Economic Theory, Elsevier, vol. 85(2), pages 169-225, April.
- Varian, Hal R, 1982. "The Nonparametric Approach to Demand Analysis," Econometrica, Econometric Society, vol. 50(4), pages 945-73, July.
- Krishna, Vijay & Maenner, Eliot, 2001. "Convex Potentials with an Application to Mechanism Design," Econometrica, Econometric Society, vol. 69(4), pages 1113-19, July.
- Donald Brown & Caterina Calsamiglia, 2007.
"The Nonparametric Approach to Applied Welfare Analysis,"
Springer, vol. 31(1), pages 183-188, April.
- Donald J. Brown & Caterina Calsamiglia, 2005. "The Nonparametric Approach to Applied Welfare Analysis," Cowles Foundation Discussion Papers 1507, Cowles Foundation for Research in Economics, Yale University.
- Fuchs-Seliger, Susanne, 1989. "Money-metric utility functions in the theory of revealed preference," Mathematical Social Sciences, Elsevier, vol. 18(3), pages 199-210, December.
- Holmstrom, Bengt, 1979. "Groves' Scheme on Restricted Domains," Econometrica, Econometric Society, vol. 47(5), pages 1137-44, September.
- Rochet, Jean-Charles, 1987. "A necessary and sufficient condition for rationalizability in a quasi-linear context," Journal of Mathematical Economics, Elsevier, vol. 16(2), pages 191-200, April.
When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:49:y:2013:i:1:p:71-81. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.